MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVIE; RETURN PAD

BOVIE MEDICAL CORP BOVIE; RETURN PAD
Model Number ESRSC
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that while using the esrs the patient received mild burns at the application site of the return electrode pads.There are no specific details availble as it was report a few days post surgery.
 
Additional Manufacturer Narrative
Customer alleges that there were four separate but similar events when using the esrs pad with a1252c cable.Please reference mdr reports 3007208013-2022-000013 - 3007208013-2022-000016.Common characteristics of the complaint received from customer: customer inspected products before use, but no documentation was created for the inspection customers were using a2350 generators with serial numbers (b)(4) while using esp1 handpiece.Customer did not document the times of activations of the handpiece.Customer reported they were following the location of application of the grounding pad per the ifu.Customer stated there was no buildup of escar on the device.Burns only occurred at the sight of the grounding pad.Patient was not wearing any jewelry or lotions.Patients were above the minimum operating weight per the ifu ( 25lbs or greater) site of grounding pad was shaved, cleaned, and dried before application.Patients were administered tiva (total intravenous anaesthesia) during procedure, so pain was not able to be noticed by the patient.Customer stated the patient was not moved during the procedures and the pad was not checked during surgery.Customer was unable to take pictures of the burn sites due to ethics of their region.Customer states burns were of the first degree.Customer states the burns will not create a disability of permanent damage.Root cause is determined to be a user error in not selecting the split disposable pads for procedures per ifu.According to mc- 55-232-001 revision 3 page 11 of the a2350 generator, potential for alternate site burns increases if the return electrode is compromised.Bovie medical corporation recommends the use of split return electrodes and bovie® generators with a contact quality monitoring system.The complaint rate for this occurrence is (b)(4).Based on the above information, this can be seen as the final report.If additional informaiton is obtained that alleges any additional patient involvement a follow up report will be submitted.

Brand Name
BOVIE
Common Device Name
RETURN PAD
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key14280078
Report Number3007208013-2022-00014
Device Sequence Number20317142
Product Code GEI
UDI-Device Identifier00607151001674
UDI-Public00607151001674
Combination Product (Y/N)N
Initial Reporter CountryMP
PMA/510(K) Number
K092761
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/05/2023
Device Model NumberESRSC
Device Catalogue NumberESRS
Device Lot Number2020-02-05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2022
Initial Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown